Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 11:14:57 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632164
  • Total Topics: 47866
  • Online Today: 257
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Y.A.T.A.E. - Yet Another Thread About Egrifta  (Read 4336 times)

0 Members and 1 Guest are viewing this topic.

Offline konkrypton

  • Member
  • Posts: 30
  • Everything works...in theory.
    • Nite Ramblings
Y.A.T.A.E. - Yet Another Thread About Egrifta
« on: August 16, 2012, 05:24:26 AM »
I have read all the Egrifta threads on the first page, but don't see much that is recent, so here goes:

I started Egrifta last week. I was on Crixivan about 1996 and even though I'm no longer on it, I still have the "Crix Belly." A few years back I also developed a ring of fat under my chin that makes me look "jowl-ly." while I do have some fat between my shoulder blades, the belly is the worst area.

I'm already diabetic, so I'm not concerned about that side effect; I check my blood glucose several times a day anyway. I have not taken any measurements yet, as I need a tailor's measuring tape. I'll get one soon so I can objectively measure my progress.

I had no trouble getting the medication, though I believe my doctor had to write an authorization before my Medicare part D insurance (through Health Net's Orange Option 1) would cover it. My visceral fat has already contributed to a minor hernia (where my left and right muscles just below my rib cage have started to tear apart), so this is a real medical need. If it makes me look a bit better as well I won't complain.  ;)

So I'll post back here as time goes on and let y'all know how it's going and how well Egrifta works. My pharmacist told me she has several patients on it and it's working for them, so that gives me hope.

Until next time, adios amigos!
KK
--
I distrust morning people. I suspect they setup the rules of life while the rest of us slept.

Offline konkrypton

  • Member
  • Posts: 30
  • Everything works...in theory.
    • Nite Ramblings
Re: Y.A.T.A.E. - Yet Another Thread About Egrifta
« Reply #1 on: August 17, 2012, 03:33:07 AM »
Ok, now that I have a measuring tape:

Neck:   19.0
Chest:  44.0
Belly:   42.5
Waist:  32.0
Hips:    36.0

All measurements I inches. I should have taken a baseline last week, but this is soon enough that I doubt there has been any change.
KK
--
I distrust morning people. I suspect they setup the rules of life while the rest of us slept.

Offline konkrypton

  • Member
  • Posts: 30
  • Everything works...in theory.
    • Nite Ramblings
Re: Y.A.T.A.E. - Yet Another Thread About Egrifta
« Reply #2 on: August 25, 2012, 12:25:21 AM »
No real change so far, but it's only been a week since I took measurements.
KK
--
I distrust morning people. I suspect they setup the rules of life while the rest of us slept.

Offline RPF

  • member
  • member
  • Posts: 2
Re: Y.A.T.A.E. - Yet Another Thread About Egrifta
« Reply #3 on: September 15, 2012, 10:14:48 AM »
Hi,

I just completed 6 months of Egrifta after 10 years with lipodystrophy. For me this has been almost a panacea. I went from a 36 waist to a 32, lost almost 30 lbs ( diet too) which is a lot for a 5'5 guy, lost that big hard ball of fat which my doc thinks was actually pushing on my lungs and causing limitations in lung capacity. My face, hands and thighs gained a small amount of fat...when I used to lose weight I would lose it in my face which now didn't happen. I still have a small gut but it is low and soft like a regular 52 yr old guy, POZ 32 years.

It didn't do anything to my skinny calves.. Still veiny. Only side effect is joint pain.. Most elbows and knees.. But I can live with this.

I cannot pinpoint just a general feeling of being healthier...and even diarrhea side effects from the HIV meds has disappeared.

Anyone experiencing the joint pain? Solutions? I have been taking 4500mg of the Glucosamine/MSM but I don't think it is helping.

Offline SteveA

  • Member
  • Posts: 174
Re: Y.A.T.A.E. - Yet Another Thread About Egrifta
« Reply #4 on: September 19, 2012, 02:13:18 AM »
Bookmarking this thread because I was told by both my HIV Doctor and my Endocrinologist that I shouldn't get on Egrifta because of my diabetes!

Offline konkrypton

  • Member
  • Posts: 30
  • Everything works...in theory.
    • Nite Ramblings
Re: Y.A.T.A.E. - Yet Another Thread About Egrifta
« Reply #5 on: October 08, 2012, 04:48:27 AM »
Anyone experiencing the joint pain? Solutions? I have been taking 4500mg of the Glucosamine/MSM but I don't think it is helping.

Yes, I'm having joint pain, though I also have a hip that needs replacing that causes pain.  Mine has required Percocet and I also still take Aleve for the inflammation.

Glad to hear about your results. I have not seen any yet, but I understand it takes 6 months or so before that happens. I'm encouraged by your post!
KK
--
I distrust morning people. I suspect they setup the rules of life while the rest of us slept.

Offline CraigH

  • member
  • Posts: 1
Re: Y.A.T.A.E. - Yet Another Thread About Egrifta
« Reply #6 on: November 12, 2012, 08:00:46 PM »
Glad to hear the results have been so good for you.  I started Egrifta yesterday.  Only 2 doses so far but am hopeful.  Am also dieting some and taking Metformin daily for weight loss though since starting it found that I am mild diabetic.  Will check back.

Offline konkrypton

  • Member
  • Posts: 30
  • Everything works...in theory.
    • Nite Ramblings
Re: Y.A.T.A.E. - Yet Another Thread About Egrifta
« Reply #7 on: December 19, 2012, 07:39:17 PM »
New measurements! I have lost 5 lbs (diet & exercise) but also:

Neck 17.5
Chest 41.5
Belly 41.0
Waist 34.0
Hips 36.0
KK
--
I distrust morning people. I suspect they setup the rules of life while the rest of us slept.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.